MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER
Catalog Number 5735190
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Failure to Advance (2524)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Thrombosis/Thrombus (4440)
Date of Event 02/27/2026
Type of Reportable Event Death
Event or Problem Description
On (b)6) 2026, a patient underwent a dialysis catheter placement procedure with use of a hemosplit hemodialysis catheter in to the right internal jugular vein.The venous puncture and catheterization were completed without issue; however, after the catheter was advanced through the subcutaneous tunnel and into the punctured jugular vein, the clinician encountered difficulty progressing the device through the superior vena cava due to the device's curvature and rigidity.A flexible guidewire was used in an attempt to replace the catheter with a straight catheter.After attempting to completely remove the catheter, the patient developed a thrombosis of the superior vena cava with tamponade.The patient reportedly expired.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f : the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a dialysis catheter placement procedure with use of a hemosplit hemodialysis catheter in to the right internal jugular vein.The venous puncture and catheterization were completed without issue; however after the catheter was advanced through the subcutaneous tunnel and into the punctured jugular vein, the clinician encountered difficulty progressing the device through the superior vena cava due to the device's curvature and rigidity.Under fluoroscopy, the catheter tip was noted to be kinked at the superior vena cava right atrium junction.It was not possible to straighten the catheter using a guidewire that was inserted into the lumens.After attempting to completely remove the catheter, the patient suffered a traumatic tear of the right atrium reportedly due to the rigid catheter.The patient subsequently developed a thrombosis of the superior vena cava with acute tamponade.The patient went into cardiac arrest and reportedly expired.
 
Additional Manufacturer Narrative
H11: manufacturing review: device history records have been reviewed for lot reku2605, confirming all manufacturing, sub-assembly, component, and inspection activities were completed in accordance with requirements and met release criteria, with no deviations, nonconformances, or adverse trends identified; there is no evidence to suggest the reported complaint is attributable to manufacturing or material-related causes.Investigation summary: the device was not returned for evaluation, and no medical records or photographic evidence were provided.Therefore, the investigation is limited to the information available and remains inconclusive with respect to the reported rigidity, insertion difficulty, and deformation.Additionally, the reported clinical outcomes¿including right atrial laceration, cardiac tamponade, thrombosis, cardiac arrest, and death¿cannot be substantiated based on the documentation provided.The available information does not clearly establish whether patient-specific factors, such as a tortuous or resistant anatomical pathway from the insertion site to the superior vena cava/right atrium (svc/ra) junction, may have contributed to the reported events.Per the instructions for use (ifu) for both percutaneous and sheathless placement methods, the patient should be positioned in trendelenburg orientation with the head turned away from the insertion site.The ifu further instructs placement of the white retention cuff approximately midway between the skin exit site and the venous entry site, with a minimum distance of three cm from the venous entry site.The investigation details did not confirm a product- related issue requiring further investigation.Based on the absence of objective supporting evidence and the limitations of the available information, a definitive root cause cannot be determined.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The following content may be applicable from instruction for use.Indications for use: the hemosplit and hemosplit xk long-term hemodialysis catheters are indicated for use in attaining short-term or long-term vascular access for hemodialysis, hemoperfusion or apheresis therapy.Access is attained via the internal jugular vein, external jugular vein, subclavian vein, or femoral vein.Catheters greater than 40 cm are intended for femoral vein insertion.Left sided placement in particular, may provide unique challenges due to the right angles formed by the innominate vein and at the left brachiocephalic junction with the svc.5,8 before attempting the insertion of catheters, ensure that you are familiar with the following complications and their emergency treatment should any of them occur.These and other complications are well documented in medical literature and should be carefully considered before placing the catheter.Placement and care of hemodialysis catheters should be performed by persons knowledgeable of the risks involved and qualified in the procedures.Possible complications the use of an indwelling central venous catheter provides an important means of venous access for critically ill patients; however, the potential exists for serious complications including the following: air embolism.Bleeding.Brachial plexus injury.Cardiac arrhythmia.Cardiac tamponade.Catheter or cuff erosion through the skin.Catheter embolism.Catheter occlusion.Catheter occlusion, damage or breakage due to compression between the clavicle and first rib¹.Catheter-related sepsis.Endocarditis.Exit site infection.Exit site necrosis.Extravasation.Fibrin sheath formation.Hematoma.Hemothorax.Hydrothorax.Inflammation, necrosis or scarring of skin over implant area.Intolerance reaction to implanted device.Laceration of vessels or viscus.Perforation of vessels or viscus.Pneumothorax.Spontaneous catheter tip malposition or retraction.Thoracic duct injury.Thromboembolism.Venous thrombosis.Ventricular thrombosis.Vessel erosion.Risks normally associated with local and general anesthesia, surgery, and post-operative recovery".Insertion technique (1) percutaneous placement procedure of the hemosplit or hemosplit xk catheter with cuff using the bard access systems, inc.Split sheath introducer: for percutaneous placement, the catheter is inserted in either the subclavian vein or internal jugular vein through a split sheath introducer.It has been reported that right side, internal jugular placement is the preferred initial location of consideration for percutaneous insertion.6,9.The patient should be placed in trendelenburg position with the head turned to the opposite side of the entry site.B (common steps).Position the white retention cuff approximately midway between the skin exit site and the venous entry site, 3 cm minimum, from the venous entry site.C (percutaneous placement).Fill the catheter lumens with heparinized saline.It is recommended that the venous lumen, as indicated by the blue luer connector, be oriented cephalad.(should be automatic with the alphacurve configuration.) caution: for optimal product performance, do not insert any portion of the cuff into the vein.Insertion technique ( 3 ) sheathless procedure: for sheathless placement, the catheter is preferably inserted into the internal jugular vein.For the sheathless procedure, the patient should be placed in trendelenburg position with the head turned to the opposite side of the entry site.It is recommended that the venous lumen, as indicated by the blue luer connector, be oriented cephalad (it should be automatic with the alphacurve configuration.) sequentially dilate (guiding dilators over the guidewire), the venous puncture site to accommodate the catheter (dilate vessel to at least the same french size as the catheter, and preferably to 1.5 f larger).After removing the dilator, keep the guidewire in the venous system while applying digital compression at the puncture site to maintain hemostasis.The proximal end of the guidewire must be inserted into the venous end hole of the distal-most tip, then brought out the guidewire channel in that same limb, and threaded into the end hole of the arterial tip, passing through the arterial lumen until it extends out the arterial luer connector (red).Advance the catheter over the wire, until the tip reaches the junction of the superior vena cava and right atrium.Note that some resistance may be experienced when passing the catheter through the soft tissues, but this should subside once the catheter tip is intravascular.Caution: for optimal product performance, do not insert any portion of the cuff into the vein.B5, d4 (unique identifier (udi) #), g3, h6 (patient, method).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSPLIT CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key24659469
Report Number3006260740-2026-01797
Device Sequence Number9289847
Product Code MSD
UDI-Device Identifier00801741013188
UDI-Public(01)00801741013188(11)250808(17)270331(10)REKU2605
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5735190
Device Lot NumberREKU2605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown